To the editor: The article "Drug Therapy in the Management of Asthma" by VanArsdel and Paul (Ann Intern Med 87:68-74, 1977) is an excellent review. A few points should be clarified regarding aminophylline therapy. In patients not responding to usual doses, the authors recommend that the dose of aminophylline be increased to the point of toxicity (that is, nausea, abdominal pain, nervousness, headache, and tachycardia) and then reduced slightly. However, several recent articles (1-4) do not recommend this practice.
Hendeles and colleagues (1) reported that nausea and vomiting occurred in less than 50% of patients who developed life-threatening toxicity from
Learn more about subscription options.
Register Now for a free account.
DAVIS L. Drug Treatment of Asthma. Ann Intern Med. 1977;87:794–795. doi: 10.7326/0003-4819-87-6-794_2
Download citation file:
Published: Ann Intern Med. 1977;87(6):794-795.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only